| Model Number |
45-480420-L |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/12/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an embolization treatment, the coil prematurely detached prior to using the detachment controller.No harm or secondary intervention was reported.
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently ongoing.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
Additional Manufacturer Narrative
Additional information: h3, h6, h10 (summary device evaluation).Summary of device evaluation: the reported complaint is confirmed.The investigation of the returned coil system found the implant stretched and separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.